[Skip to Navigation]
Article
July 1964

DRUG ERUPTIONS DUE TO CARBROMAL

Author Affiliations

Royal Infirmary of Edinburgh Skin Department Edinburgh, Scotland

Arch Dermatol. 1964;90(1):134. doi:10.1001/archderm.1964.01600010140042

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  I write with reference to the interesting paper by Donald Rosenthal and Thomas K. Burnham entitled "Nonthrombocytopenic Purpura Due to Carbromal Ingestion" (Arch Derm 89:200 [Feb] 1964).First, there is no doubt that such cases have been much more commonly seen in Britain than in the USA, but compared with the three cases mentioned as having been seen in the Dermatology Department of the Henry Ford Hospital in the last year, in this Department the numbers were as follows: 1961, two; 1962, four; 1963, three.Secondly, the authors state that "the only allergic reaction to Carbromal has been nonthrombocytopenic purpura. . . ." Although this is almost invariably the case, rarely a thrombocytopenic purpura can be caused by Carbromal, as witness this case history:"Mrs. X, aged 57, was referred to me on 29th January, 1964, for the diagnosis and treatment of a purpura, which was typical of a Carbromal

First Page Preview View Large
First page PDF preview
First page PDF preview
×